MAUDE Adverse Event Report: ARTHREX, INC. BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0; POWERED SURG ORTHOPEDIC INSTR
Model Number BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a small joint surgery the new battery ar-300l (sn: (b)(6)) damaged the new handpiece ar-300 (sn: ).A battery error was displayed and the motor of the device ar-300 didn`t start.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 19-jun-2024 it was confirmed that new battery  pack caused  defect of the handpiece.The control board had no function  due of short circuit not mechanical damaged.In combination with the battery  the error code 01 was displayed.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the manufacturer evaluation revealed the battery pack itself did not present with any kind of damages, but it was observed that the fuse was triggered and is now defective.It is assumed that the handpiece had a defect and therefore triggered the fuse.As the battery has no electronics, no measured values could be recorded.All individual components worked according to specification and the fuse was triggered by incorrect use of the battery.

Brand Name
BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19729265
Report Number1220246-2024-06716
Device Sequence Number8033216
Product Code HWE
UDI-Device Identifier00888867100145
UDI-Public00888867100145
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Device Catalogue NumberAR-300L
Device Lot Number15156003
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown